Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 8, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 19, 2001, 3:07 PM CDT for Ripley County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 2001, 3:07 PM CDT (20:07 UTC)
- Expired
- Jul 19, 2001, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ripley County, MO
The radar
The Memphis radar (KNQA), 164 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1784 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 192007 FFWPAH MOC181-192300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 307 PM CDT THU JUL 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... RIPLEY COUNTY IN SOUTHEAST MISSOURI * UNTIL 600 PM CDT * AT 305 PM CDT...PADUCAH RADAR ESTIMATED 3 TO 4 INCHES OF RAINFALL HAD FALLEN IN PORTIONS OF RIPLEY COUNTY SINCE MIDDAY. NUMEROUS ADDITIONAL STORMS IN THE NEARBY VICINITY WILL PRODUCE MORE HEAVY RAINFALL DURING THE NEXT COUPLE HOURS...PERHAPS AS MUCH AS 1 TO 2 MORE INCHES...AND THAT WILL AGGRAVATE THE FLOOD THREAT. AT 259 PM...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED CREEKS AND STREAMS ALREADY AT BANKFULL WITH RAIN BEGINNING TO STAND AND POND * LOCATIONS IN THE WARNING INCLUDE... GATEWOOD DONIPHAN EXCESSIVE RUNOFF FROM ADDITIONAL STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3676 9064 3638 9063 3637 9111 3675 9112
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:00 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 19, 2:00 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT THU JUL 19 2001 ONGOING EARLY PM CONVECTION REASONABLY IDENTIFIED BY ALL MODELS...AND PROGGED TO GRADUALLY BECOME MORE WIDELY SCT THROUGH PM HOURS AS THE VORT THAT IS HELPING DRIVE THIS PCPN EJECTS ACROSS LOWER OH VALLEY. THIS SHOULD SPLIT THE PCPN UP BUT PERHAPS NOT TOTALLY DIMINISH IT THRU EARLY EVENING. WL MONITOR RADAR TRENDS THRU PRESS TIME FOR FINAL DECISION ON ANY NEED FOR EVENING MENTION...BUT MAY WELL END UP OPTING FOR ONE NIGHT-TIME POP AND ALLOW NOWCASTS TO HANDLE NEAR TERM PCPN. OVERNIGHT MAIN CHALLENGE IS IF/WHERE EXPECTED COMPLEX WL LAY OUT ITS POTENTIALLY SIGNIFICANT QPF. ALL MODELS SUGGEST IT WL BE PRIMARILY TO THE EAST OF THIS AM'S CONVECTION...WHICH WOULD PRECLUDE NECESSITY FOR FFA SINCE IT WOULD MOVE OVER DRIER GROUND. HOWEVER WITH RADAR ESTIMATES YIELDING SOME TOTALS TO 5" OR HIGHER OVER PTNS SEMO/SW IL...WL NEED TO CLOSELY MONITOR COMPLEX DEVELOPMENT OVERNIGHT AND ITS EVENTUAL TRACK TO ENSURE IT DOES INDEED MOVE EAST OF THE SATURATED GROUNDS. ALSO NOTE MODELS SUGGEST A VERY LATE TONIGHT-INTO FRI AM SCENARIO BEFORE NEXT BOUT OF QPF...ALLOWING SUFFICIENT ADDITIONAL TIME FOR DEVELOPING HANDLE ON COMPLEX. WL ADJUST FCST TO ACCOUNT FOR HIGHEST POPS NORTH AND EAST LATE TONIGHT-FRIDAY...TAPERING TO LOWER CHC CAT POPS SOUTH AND WEST. MAY OPT TO LINGER CHC CAT POP SE PTNS EARLY FRI NIGHT TIL VORT DEPARTS WELL TO SE...BUT WON'T QUITE BUY INTO NGM POPS WHICH PERHAPS DUE TO CONVECTIVE FEEDBACK FAILS TO SEPARATE OUR PCPN FM NEXT SYS UPSTREAM. EXTENDED FCST STILL LOOKS FOR MOST PART DRY...BUT WITH RIDGE BROADENING...MID LEVEL CAP IS SOMEWHAT WEAKER THAN PAST DAYS RUNS. AS NOTED BY PREVIOUS DISCUSSION...THIS COULD RESULT IN ISOLD DIURNAL CHC POPPING UP...BUT BELIEVE FOR AT LEAST THE EARLY PART OF THE EXTENDED CHC'S ARE LOW ENOUGH TO PRECLUDE THEIR INTRODUCTION. WL 3 HOWEVER ADD CHC TO LATE EXTENDED FCST FOR MID WEEK...AS ERN CANADIAN TROF BUCKLES HEIGHTS/ERODES CAP FURTHER AND MEAN COLUMNAR MOISTURE GRADUALLY INCREASES OVER PAH FA. .PAH...NONE. DH
In the hours before
Local storm report, Jul 19, 11:20 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1120 AM CDT THU JUL 19 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 5S GREENVILLE MO 0.88 INCH HAIL
07/18/01 WAYNE REPORTED BY THE PUBLIC.
0500 PM KY WIND DAMAGE
07/18/01 CALDWELL NUMEROUS TREES DOWN ALONG
AND EAST OF HWY 91.
REPORTED BY UTILITY
COMPANY.
0430 PM EDDYVILLE KY WIND DAMAGE
07/18/01 LYON 5-6 LARGE TREES UPROOTED
IN THE CITY PARK AND IN
RESIDENTAL AREAS.
REPORTED BY LAND BETWEEN THE LAKES PERSONNEL.
0345 PM ROSICLARE IL WIND DAMAGE
07/18/01 HARDIN FEW TREES DOWN IN
ROSICLARE AND NUMEROUS
TREES DOWN COUNTYWIDE
REPORTED BY EOC.
0200 PM IL WIND DAMAGE
07/18/01 PERRY NUMEROUS TREES DOWN ON
POWER LINES WITHIN COUNTY
AS STORM WENT THROUGH.
REPORTED BY UTILITY
COMPANY.
0200 PM DUQUOIN IL WIND DAMAGE
07/18/01 PERRY ALUMINUM BORDER ON ROOF
OF HOUSE DAMAGED ON PARK
STREET. REPORTED BY HOTEL
EMPLOYEE.
0345 PM IL WIND DAMAGE
07/18/01 POPE NUMEROUS TREES DOWN ALL
OVER COUNTY. REPORTED BY
POST OFFICE EMPLOYEES.Special weather statement, Jul 19, 11:51 AM CDT, 3 hours 16 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-191900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1151 AM CDT THU JUL 19 2001 THIS OUTLOOK IS VALID UNTIL 600 AM FRIDAY AND INCLUDES SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. THERE IS A SLIGHT RISK THUNDERSTORMS WILL REACH SEVERE LIMITS ACROSS MUCH OF THE QUAD STATE TODAY AND TONIGHT...MAINLY WEST OF THE WABASH AND LAND BETWEEN THE LAKES. THUNDERSTORMS WILL BE MOST NUMEROUS THROUGH THE EARLY AFTERNOON HOURS...WITH STORMS BECOMING MORE WIDELY SCATTERED AS THE AFTERNOON WEARS ON. CHANCES WILL INCREASE AGAIN LATE TONIGHT. STILL ENTRENCHED OVER THE LOWER OHIO AND MID MISSISSIPPI RIVER VALLEY IS A WARM AND SOUPY AIR MASS. LATE MORNING SHOWERS AND THUNDERSTORMS IN THE MID MISSISSIPPI RIVER VALLEY SHOULD CONTINUE TO GRADUALLY SPREAD EAST INTO THE LOWER OHIO RIVER VALLEY THROUGH EARLY AFTERNOON...AS A WEAK DISTURBANCE IN THE UPPER ATMOSPHERE EJECTS ACROSS WESTERN KENTUCKY. ACTIVITY SHOULD BECOME MORE WIDELY SCATTERED IN ITS WAKE...AS THE FUELING MECHANISM SHIFTS FROM THE UPPER LEVEL DISTURBANCE TO AFTERNOON HEATING. THE EXTENT OF LEFTOVER CLOUDINESS MAY SOMEWHAT INHIBIT LATE AFTERNOON DEVELOPMENT...RESULTING IN ACTIVITY BECOMING MORE WIDELY SCATTERED. CHANCES WILL THEN PICK UP AGAIN OVERNIGHT AS ANOTHER DISTURBANCE MOVES IN FROM THE NORTHWEST. THE PRIMARY THREAT OF STORMS THROUGH THE AFTERNOON WILL BE LOCALLY HEAVY RAINS. A LINGERING SURFACE BOUNDARY IN A MOISTURE RICH AND HIGHLY UNSTABLE ENVIRONMENT MAY HELP FOCUS STORMS AND CONTRIBUTE TO STORMS REPEATING OVER THE SAME AREAS...WHICH COULD AGGRAVATE THE HEAVY RAIN THREAT. OVERNIGHT...A STILL SOUPY AIR MASS WILL BE ENCOUNTERED AS THE MORE POTENT DISTURBANCE SLIDES SOUTHEAST ACROSS THE QUAD STATE. A CONTINUATION OF WARM TEMPERATURES ALOFT...HIGH INSTABILITY...AND GENERALLY UNIDIRECTIONAL WINDS WILL MAKE THE PRIMARY SEVERE THREAT...IF SEVERE WEATHER OCCURS...WIND DAMAGING STORMS. STORM MOVEMENT WILL BE GENERALLY SOUTHEAST 15 TO 20 MPH. HOWEVER STORMS MAY REDEVELOP...OR BACKBUILD...TO THE NORTH AND WEST...WHICH COULD RESULT IN REPEAT STORMS OVER THE SAME AREAS. THIS COMBINED WITH THE HIGH MOISTURE CONTENT MAKES LOCALLY HEAVY RAINS A CONTINUED THREAT BOTH TODAY AND TONIGHT. SPOTTERS ARE ADVISED TO REMAIN IN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED. DH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:32 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 43 min |
| Jul 19, 9:51 AM CDT | Flash Flood Warning | PAH | Cape Girardeau, Scott | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.